Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with pulmonary vasculitis. On steroids. Is it affecting blood vessels?

My husband has been diagnosed with pulmonary vasculitis . He is currently on steriods and undergoing cytoxan treatment. The disease is in remission at the moment and he will shortly start on cellcept to maintain this. As his last attack(6 months ago) was severe and life threatening(in intensive care for 2wks) he was unable to fly as his vasculitis was affecteing the small blood vessels inside his lungs for his hospital appointments (we live in a rural location, hospital and consultant dealing with him is 150 miles from home, a 4 hour drive away) but now that he is on the mend we were hoping to take a long awaited holiday and wondered if a flight to sunnier climes was an option?
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Sep 2013
Hello, Thanks for the query.
Pulmonary vasculitis refers to INFLAMMATION & DAMAGE to blood vessels in the lungs. i.e. inflammatory causes may be fungal,bacterial, parasitic, autoimmune.
Your's query is whether in sunnier climate condition will improve?
You have noted in above mentioned reasons whether this step will have effect or not?
Only one thing is bad in cold climate that there is more chances of vasoconstriction (narrowing of lung's blood vessels).
Take a treatment according to the causes as above mentioned as these are,
1. Medication
2. Stopping acute inflammation with inhaled corticosteroids.
If disease spread there are ---high fever
--chest tightness
----severe cough
----difficult to take deep breath.
So pl consult a physician and treat accordingly.
C T scan & U/S throax will reveal haemmorrhage in lung vessels.
Regards Dr. HET
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor